Eight teenagers have ended up in hospital after apparently taking an unknown substance in the form of a pink tablet.
The eight, all boys aged 16 or under, were taken to Borders General Hospital in Melrose after suffering significant adverse effects from consuming the “potent” pills.
Four of them had been taken to hospital between Tuesday and Thursday while the other four were admitted on Friday. Two youths remain in hospital in a stable condition.
Police have issued a drugs warning, urging members of the public to avoid the tablets “at all costs”.
Officers believe more pills may still be in circulation in the Borders area and are asking people to be alert to the risks.
Inspector Calum Welsh, of Melrose police station, said: “These recent and unfortunate incidents highlight the significant dangers of taking non-prescribed drugs.
“It is clear that the, as yet unidentified, pink tablets are extremely potent and should be avoided at all costs.
“We believe there are more tablets circulating, particularly in the Hawick area, and my message to the public is to stay vigilant.
“I would urge anyone who has taken the tablet and who feels unwell or knows anyone who appears unwell after taking the substance to please seek medical treatment as soon as possible.”
Anyone with information that could help police with their investigation is being asked to contact them on 101.